West Virginia, 2012Damaging Winds in West Virginia, July 24, 2012
July 24, 2012 · NWS RLX · 4 events in 2 counties and zones
In the hot and humid air, another thunderstorm complex rolled southeast through southern West Virginia during the early afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In the hot and humid air, another thunderstorm complex rolled southeast through southern West Virginia during the early afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 24, 10:00 AM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 24, 10:00 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1100 AM EDT TUE JUL 24 2012
.SYNOPSIS...
UNSETTLED PATTERN IN NORTHWEST FLOW ALOFT THROUGH MID WEEK. COLD
FRONT FRIDAY. UPPER LEVEL TROUGH THIS WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
ACTIVE PATTERN.
TRIED TO FINE TUNE HOURLY POPS A BIT...BUT IT WILL BE A
FLUID/CHANGING PROCESS AS THE CLUSTERS OF SHOWERS/STORMS CONTINUE TO
EVOLVE. ONE BATCH DEVELOPED BETWEEN 11 AND 12Z BETWEEN CRW AND BKW
AND WILL BE CROSSING THE SRN MOUNTAINS LATE THIS MORNING. ANY
SHOWER COULD BE A DOWNPOUR. ALSO CLUSTERS OF CONSIDERABLE
LIGHTNING.
700 FLOW UPSTREAM ABOUT 35 TO 40 KNOTS...WAS ONLY 25 KNOTS EARLIER
AT CRW BUT HAS INCREASED TO 35 KNOT AFTER 13Z. SO INDIVIDUAL CELLS
SHOULD MOVE FAST ENOUGH TO LIMIT WATER...BUT IN THIS PATTERN
TRAINING IS POSSIBLE. AS A RESULT...WILL BE MONITORING FOR POSSIBLE
FLASH FLOOD WATCH OR LOCALIZED WARNING.
MOST SUNSHINE SHOULD BE BETWEEN CRW AND CKB...AND MAY BE THE LAST TO
DEVELOP THE CONVECTION THIS AFTERNOON. WILL LOWER MAXIMUM
TEMPERATURE A BIT IN THE TRI STATE AROUND HTS DUE TO CONVECTION AND
CLOUDS.
OF COURSE...A SEVERE THUNDERSTORM WATCH A POSSIBILITY TOO WITH CAPE
BETWEEN 2000 AND 3000 J/KG...BUT MORNING ACTIVITY WILL CERTAINLY BE
A FACTOR.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
WARM FRONT WILL DICTATE WHERE THE AXIS OF DEEPEST MOISTURE SETS
UP...AND THUS WHERE THE CONCENTRATION OF HIGHER POPS WILL EXIST IN
THE SHORT TERM. SAID FRONT FINALLY LIFTS NORTH WEDNESDAY NIGHT WITH
SLIGHT RIDGING ALOFT TAKING OVER TEMPORARILY WHILE IN THE WARM
SECTOR THURSDAY...WITH AN APPROACHING TROUGH AXIS FROM THE MIDWEST
FOR FRIDAY. THIS PROGRESSIVE PATTERN WILL BRING A COLD FRONT THROUGH
ON FRIDAY...SETTING UP A SLIGHT CHANGE FOR THE WEEKEND.
TROPICAL ATMOSPHERE REMAINS IN PLACE WEDNESDAY...AND WILL HAVE TO
PAY ATTENTION TO AREAS RECEIVING RAINFALL TODAY AND TONIGHT TO
DETERMINE POTENTIAL IMPACTS. HPC QPF IS NOT QUITE AS BULLISH...BUT
STILL CANNOT DISCOUNT LOCALIZED ISSUE POTENTIAL GIVEN THE PREVAILING
NORTHWEST FLOW ALOFT WEDNESDAY.
TEMPERATURES SET TO SPIKE WITH THE RIDGING ALOFT THURSDAY AND LOWER
CHANCES FOR SHOWERS AND THUNDERSTORMS.
COLD FRONT TO PUSH INTO SOUTHEAST OHIO COUNTIES THURSDAY NIGHT...AND
EVENTUALLY TO THE MOUNTAINS FRIDAY WITH WELL DEFINED FRONTOGENETIC
FORCING. WILL GET SOME ENHANCEMENT TO THE LOW LEVEL JET THURSDAY
NIGHT...SETTING THE STAGE FOR A POSSIBLE NOCTURNAL CONVECTIVE EVENT.
NAM CURRENTLY HAS ELEVATED CAPE OVER THE MIDDLE OHIO VALLEY DURING
THAT TIME PERIOD AS WELL IN SUPPORT OF THE JET. DAYTIME HEATING ADDS
TO THE THREAT FRIDAY...WITH THE LOW LEVEL JET STILL IN PLACE.
WILL SEE A MODEST COOLING TREND WITH LONG TERM MODELS HEDGING
TOWARDS LOWER 500HPA HEIGHTS TOWARDS THE WEEKEND.
IN THE END...ABLE TO MAINTAIN GOOD CONTINUITY FROM THE PREVIOUS
FORECAST WITH MODELS RELATIVELY STABILIZED IN THEIR SOLUTIONS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
USED HPC THINKING WITH SOME TWEAKS. A FEW SYSTEM WILL PUSH ACROSS
THE REGION ON FRIDAY WITH A GOOD CHANCE OF SHOWERS AND STORMS. A
COLD FRONT SHOULD THEN MOVE SOUTHEAST ON SATURDAY AND HIGH
PRESSURE WILL BUILD IN FOR SATURDAY INTO SUNDAY. A WARM FRONT WILL
THEN PUSH BACK TO THE NORTHEAST ON MONDAY.
LATEST TEMP GUIDANCE IS VERY CLOSE TO THE PREVIOUS TEMP FORECAST
FRIDAY THROUGH SUNDAY...SO VERY FEW CHANGES WERE MADE TO THE
PREVIOUS NUMBERS. GUIDANCE LOOKS GOOD FOR TEMPERATURES MONDAY AND
WAS USED.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
12Z TUESDAY THRU 12Z WEDNESDAY...
WEATHER DOMINATED BY MESOSCALE FEATURES IN NORTHWEST FLOW ALOFT.
KEYING IN ON UPPER MIDWEST DEVELOPING TSTM COMPLEX THAT WILL
ACCELERATE SOUTHEASTWARD TODAY. EXPECT THIS FEATURE WILL BEGIN
AFFECTING SOUTHEAST OHIO AROUND 13Z-14Z...REACHING A CKB-CRW LINE
AROUND 16Z-17Z...AND INTO THE SOUTHERN MOUNTAINS BY 20Z-21Z. VFR
CEILINGS AHEAD OF AND BEHIND THE CONVECTIVE COMPLEX...MVFR TO
LOCALLY IFR WITHIN THE COMPLEX. FRONTAL BOUNDARY ACCOMPANYING THIS
COMPLEX WILL REACH CENTRAL WEST VIRGINIA BEFORE STALLING OUT BY 00Z.
BY 00Z...CONVECTION ENDS NORTH...AND DECREASES CENTRAL AND SOUTH.
AFTER 00Z...HAVE INTRODUCED MAINLY SOME MVFR FOG TO ACCOUNT FOR
POTENTIAL IN POST RAIN AREAS...BUT DEVELOPMENT AND INTENSITY DEPENDS
ON CLOUDS AND BOUNDARY LAYER WINDS.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY...
FORECAST CONFIDENCE: LOW TO MEDIUM .
ALTERNATE SCENARIOS: TIMING OF CONVECTIVE COMPLEX DROPPING SOUTHEAST
ACROSS AREA COULD BE SLOWER THAN FORECAST. FOG DEVELOPMENT AND
INTENSITY MAINLY AFTER 00Z IN POST RAIN AREAS...WILL VARY BASED ON
CLOUDS AND WINDS.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
EDT 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21
CRW CONSISTENCY M M M H H H H M M M M M
HTS CONSISTENCY M M M M H M M M M H H H
BKW CONSISTENCY M H H H H H H H H H H H
EKN CONSISTENCY M H H H H H H M H H H H
PKB CONSISTENCY M H M M M M M M H H M M
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 12Z WEDNESDAY...
IFR POSSIBLE IN STORMS THROUGH WEDNESDAY AFTERNOON.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WVZ005>008-013>016-
018-024>030-033>040-046-047.
OH...FLASH FLOOD WATCH THROUGH THIS EVENING FOR OHZ083-086-087.
KY...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ003-004.
&&
SYNOPSIS...JMV/26
NEAR TERM...KTB
SHORT TERM...26
LONG TERM...JSH
AVIATION...KTB/JMVHazardous weather outlook, Jul 24, 11:39 AM EST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1239 PM EDT TUE JUL 24 2012
KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>007-013>015-024>026-
033>036-251645-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-
LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
1239 PM EDT TUE JUL 24 2012
...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 509 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...SOUTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A POTENTIAL FOR HEAVY RAIN WEDNESDAY WHICH MAY CAUSE
FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
WVZ008-016-018-027>030-037>040-046-047-251645-
JACKSON WV-ROANE-CALHOUN-CLAY-BRAXTON-GILMER-LEWIS-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1239 PM EDT TUE JUL 24 2012
...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
INTO TONIGHT. THE PRIMARY THREAT IS DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A POTENTIAL FOR HEAVY RAIN WEDNESDAY WHICH MAY CAUSE
FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ075-084-085-WVZ009>011-017-019-020-031-032-251645-
ATHENS-VINTON-MEIGS-WOOD-PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE-
HARRISON-TAYLOR-
1239 PM EDT TUE JUL 24 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT. THE PRIMARY THREAT IS DAMAGING WINDS. THERE IS ALSO A
POTENTIAL FOR HEAVY RAIN THIS AFTERNOON INTO TONIGHT...WHICH MAY
CAUSE FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A POTENTIAL FOR HEAVY RAIN WEDNESDAY WHICH MAY CAUSE
FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ066-067-076-251645-
PERRY-MORGAN-WASHINGTON-
1239 PM EDT TUE JUL 24 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
INTO TONIGHT. THE PRIMARY THREAT IS DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A POTENTIAL FOR HEAVY RAIN WEDNESDAY WHICH MAY CAUSE
FLOODING.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 24, 11:40 AM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1240 PM EDT TUE JUL 24 2012
KYZ101>103-105-OHZ087-WVZ005-006-241715-
BOYD KY-CABELL WV-CARTER KY-GREENUP KY-LAWRENCE OH-LAWRENCE KY-
WAYNE WV-
1240 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL AFFECT BOYD...CARTER...GREENUP...
LAWRENCE...NORTH CENTRAL LAWRENCE...NORTHERN WAYNE AND SOUTHWESTERN
CABELL COUNTIES...
AT 1239 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 19 MILES
WEST OF WEST PORTSMOUTH TO 5 MILES SOUTH OF PORTSMOUTH TO 10 MILES
NORTH OF LAKE VESUVIUS...MOVING SOUTHEAST AT 60 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR WARNOCK AROUND 1250 PM...OLIVE HILL AROUND
100 PM...GRAYSON LAKE STATE PARK AROUND 110 PM AND WILLARD AROUND 120
PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 157 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 20
IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3856 8310 3873 8303 3876 8289 3859 8284
3859 8276 3868 8277 3869 8271 3875 8270
3876 8267 3885 8266 3885 8263 3884 8259
3878 8258 3878 8253 3833 8218 3830 8221
3822 8260 3819 8307 3837 8324 3842 8324
12Special weather statement, Jul 24, 11:59 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1259 PM EDT TUE JUL 24 2012
KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013-024>026-033>035-
242100-
BOONE WV-BOYD KY-BUCHANAN VA-CABELL WV-CARTER KY-DICKENSON VA-
GREENUP KY-LAWRENCE OH-LAWRENCE KY-LINCOLN WV-LOGAN WV-MCDOWELL WV-
MINGO WV-RALEIGH WV-WAYNE WV-WYOMING WV-
1259 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL AFFECT
BOYD...BUCHANAN...CARTER...GREENUP...LAWRENCE...LOGAN...MCDOWELL...
MINGO...NORTHEASTERN DICKENSON...SOUTH CENTRAL RALEIGH...
SOUTHWESTERN BOONE...SOUTHWESTERN CABELL...SOUTHWESTERN
LAWRENCE...SOUTHWESTERN LINCOLN...WAYNE AND WYOMING COUNTIES...
AT 1248 PM EDT...STRONG THUNDERSTORMS WERE LOCATED 10 MILES NORTH OF
CARTER CAVES STATE PARK...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THSES STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 149 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 12
IN WEST VIRGINIA.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROAD...ROUTE 119 BETWEEN
MILE MARKERS 1 AND 47.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3834 8324 3850 8319 3876 8290 3858 8282
3866 8278 3752 8120 3730 8140 3723 8173
3703 8214 3727 8236 3754 8198 3755 8213
3767 8229 3795 8252 3788 8263 3796 8301
3817 8292 3826 8316 3819 8325 3832 8334
21Thunderstorm Wind, Wayne
- When
- July 24, 12:35 PM EST
- Where
- Wayne County, 1.02 mi SSW of Elmwood
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 38.206, -82.436
Trees were blown down along Johnnys Branch.
Thunderstorm Wind, Fayette
- When
- July 24, 1:30 PM EST
- Where
- Fayette County, 0.51 mi N of Beards Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 38.087, -81.250
Trees fell onto Route 61.
Thunderstorm Wind, Fayette
- When
- July 24, 1:42 PM EST
- Where
- Fayette County, 0.63 mi NNE of Scarbro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 37.959, -81.166
Trees fell onto Route 612.
Thunderstorm Wind, Fayette
- When
- July 24, 1:55 PM EST
- Where
- Fayette County, 1.92 mi ESE of Ravenseye
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 37.993, -80.866
Trees fell onto Route 60 near the Ponderosa Lodge.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Pennsylvania, July 24, 20121 death · 1 injured · $10,000 · 50 kt wind · 3 events
- Damaging Winds in North Carolina, July 24, 2012$268,000 · 56 kt wind · 64 events
- Hail and Damaging Winds in North Dakota, July 24, 2012$300,000 · 1.5 in hail · 8 events
- Hail and Damaging Winds in Ohio, July 24, 2012$54,000 · 52 kt wind · 22 events
- Damaging Winds in Illinois, July 24, 2012$29,000 · 65 kt wind · 34 events
- Hail and Damaging Winds in Ohio, July 24, 2012$115,000 · 1.75 in hail · 4 events
- Hail and Damaging Wind in North Dakota, July 24, 2012$100,000 · 2 in hail · 6 events
- Flash Flood in Arizona, July 24, 2012$100,000 · 1 event
- Flood and Damaging Winds in Indiana, July 24, 2012$60,000 · 61 kt wind · 9 events
- Tornado and Hail in Massachusetts, July 24, 2012$28,000 · EF0 · 11 events
- Damaging Winds and Lightning Strikes in South Carolina, July 24, 2012$26,000 · 55 kt wind · 11 events
- Damaging Winds in Wisconsin, July 24, 2012$20,000 · 65 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 397823, 397829, 397827, 397840.